MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY DCF AP FEM CUT BLK 10; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY DCF AP FEM CUT BLK 10; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74012410
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during inspection, the anterior/posterior right chamfer slot on the journey dcf ap femoral cutting block sz 10 was noticed to be broken.There was no case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is fractured, and the fractured piece was returned, rendering the device inoperable.The device was manufactured in 2014 and shows signs of extensive use.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY DCF AP FEM CUT BLK 10
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11383231
Report Number1020279-2021-01607
Device Sequence Number19842969
Product Code HRY
UDI-Device Identifier03596010556622
UDI-Public03596010556622
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74012410
Device Catalogue Number74012410
Device Lot Number14DM21671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1